MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, CANCELLOUS SCREW 4.5 MM, FULLY THREADED, 40 MM; NCB POLYAXIAL LOCKING PLATE SYSTEM, PROXIMAL HUMERAL PLATES, ZIMMER UNIVERSAL LO

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, CANCELLOUS SCREW 4.5 MM, FULLY THREADED, 40 MM; NCB POLYAXIAL LOCKING PLATE SYSTEM, PROXIMAL HUMERAL PLATES, ZIMMER UNIVERSAL LO
Model Number N/A
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: glenosphere eccentric 40 mm diameter +0 mm lateral offset; item# 00436004025; lot# 64464725; base plate uncemented 15 mm post length; item# 00436201500; lot# 64499689; poly liner plus 6 mm offset 40 mm diameter; item# 00434904006; lot# 64287432.The manufacturer did not receive x-rays for review.Other source documents were received and will be reviewed as part of ongoing investigation.The device was received, the investigation is pending.The device history records were reviewed and found to be conforming.Additional information has been requested and is currently not available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to broken screw and loose component.
 
Event or Problem Description
Investigation result is available now.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that there was a revision surgery due to broken screw and loose component.Review of received data: no medical data relevant to the case has been received.Product evaluation: visual examination: two screws have been returned for investigation.The visual examination shows that one screw is broken at the tip.The fractured piece has not been returned for evaluation.On the fracture surface, beach lines (progression marks) are visible which point to a fatigue fracture of the screw.The ratchet marks visible along the right side of the fracture surface indicate multiple fracture origins.The fracture surfaces shows also small polished areas.No other abnormality can be seen.Review of product documentation: device purpose: all involved devices are intended for treatment.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that there was a revision surgery due to broken screw and loose component.The quality records show that all specified characteristics (material, dimensions, surface, etc.) for the screws have met the specifications valid at the time of production.Therefore, the investigation results did not identify a non-conformance or a complaint out of box (coob).The visual examination of the broken screw indicates a fatigue fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures can occur due to a cyclic overloading.It was also reported that the implants were loose.The received screws do not show any signs for screw loosening.There are also no x-rays received.However, based on the available information and performed investigation, an exact root cause for the screw breakage could not be determined and implant loosening cannot be confirmed.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00301-2, 0009613350-2020-00300-2, 0009613350-2020-00497-1.

Brand Name
NCB, CANCELLOUS SCREW 4.5 MM, FULLY THREADED, 40 MM
Common Device Name
NCB POLYAXIAL LOCKING PLATE SYSTEM, PROXIMAL HUMERAL PLATES, ZIMMER UNIVERSAL LO
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10725592
Report Number0009613350-2020-00496
Device Sequence Number11633713
Product Code HRS
UDI-Device Identifier00889024297135
UDI-Public00889024297135
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081759
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number02.03159.040
Device Lot Number64413211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/18/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date12/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;